MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿; VENTRICULAR (ASSIST) BYPASS
Model Number 105581US
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pump prep, it was noticed that the outflow graft bend relief had lifting of the material at the distal end of the graft.Bend relief was not used as protocol for this center, but the site wanted to report what was seen.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section h6 correction: health effect - impact code 4656 - problem identified before clinical use/exposure added.Manufacturer's investigation conclusion: evaluation of the returned heartmate 3 outflow graft bend relief confirmed the reported event.The outflow graft bend relief was returned in like-new condition.The outflow graft was not returned.Visual inspection of the distal end of the outflow graft bend relief revealed a folded outer ptfe (polytetrafluoroethylene) layer.The remainder of the bend relief appeared unremarkable.The hardware of the outflow graft bend relief was inspected, and no abnormalities were observed.A manufacturing task was previously initiated to address delamination of the outflow graft bend relief.The outer layer of the outflow graft bend relief is applied by abbott¿s supplier.A supplier corrective action was previously issued to the supplier for the observed issue.Additionally, manufacturing and receiving inspection procedures were updated to provide clarity to the written inspection criteria.It should be noted that the outflow graft bend relief under this event was manufactured and inspected prior to completion of these actions.Relevant sections of the device history records for the outflow graft, lot number 10363892 and bend relief, lot number 10171556 were reviewed and showed no deviations from manufacturing quality assurance specifications.There were no ncmrs (non-conformance material report) or re-works related to the reported event.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The heartmate 3 left ventricular assist system (lvas) ifu, rev.D, is currently available.Chapter 5, "surgical procedures", contains instructions for unpacking and preparing the sealed outflow graft and bend relief.This chapter also states that states that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20858389
Report Number2916596-2024-07712
Device Sequence Number3864413
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public(01)00813024013266(10)10363892(17)260727
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/27/2026
Device Model Number105581US
Device Catalogue Number105581US
Device Lot Number10363892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight115 KG